top of page

Saving Lives is the First Step

Priority One: Saving Lives

Understanding the At-Risk Individuals for Opiate Overdose

Combining Substances

Mixing heroin or prescription opioids with alcohol, benzodiazepines, or antidepressants significantly raises the chance of overdosing. Alcohol and benzodiazepines pose severe risks as they, like opioids, affect breathing capacity.

Lowered Tolerance

A changing tolerance level, requiring more of a drug for the same effect, can rapidly decrease after a break from substance use. Restarting opioids after such a hiatus heightens the risk of a lethal overdose.

Health Conditions Matter

Poor physical health affects the body's management of opioids. Individuals with asthma, liver/kidney issues, heart disease, HIV/AIDS, or breathing problems face an increased overdose risk due to opioids' impact on breathing.

Past Overdose History

Previous nonfatal overdoses significantly elevate the likelihood of a fatal overdose in the future.


Signs of an Opiate Overdose.

Call 911 immediately if a person exhibits ANY of the following symptoms:

  • Extremely pale face and/or skin feels clammy to the touch

  • Limp body

  • Purple or blue fingernails or lips

  • Vomiting or making gurgling noises

  • Can’t be awakened or are unable to speak

  • Breathing or heartbeat slows or stops

15 views0 comments
bottom of page